×

zbMATH — the first resource for mathematics

On polynomials whose fibers are irreducible with no critical points. (English) Zbl 0803.13009
In this work examples are given of polynomials \(F \in \mathbb{C} [X,Y]\) without critical points, i.e. \(\mu (F) = \dim_ \mathbb{C} \mathbb{C} [X,Y]/ (F_ X, F_ Y) = 0\) and whose fibers \(C_ \lambda = F^{-1} (\lambda)\) are irreducible for all \(\lambda \in \mathbb{C}\).– Such kind of examples, whose existence was not previously known, are of great interest in the study of the topology of polynomial maps from \(\mathbb{C}^ 2\) to \(\mathbb{C}\), for instance, to understand the topology at infinity of the generic and special fibres of \(F\). They are also of interest for the Jacobian conjecture since a result of S. Kaliman [Proc. Am. Math. Soc. 117, No. 1, 45-51 (1993; Zbl 0782.13017)] states that in order to prove the Jacobian conjecture (that is, for \(F,G \in \mathbb{C} [X,Y]\) if the Jacobian of \((F,G)\) is one, then \((F,G)\) is an automorphism of \(\mathbb{C}^ 2)\) it is enough to consider \(F\) and \(G\) with all fibers irreducible.
The construction gives for each positive integer \(n\) families \(F_{\mathbf a}\) \(({\mathbf a} \in \mathbb{C}^ m)\) of polynomials of degree \(6n + 4\) whose generic fibers have genus \(n\) and fixed singularities at infinite. Then by performing additional satellizations in the link at infinite of the special fibers \(F_{\mathbf a}\) one gets \(\mu (F_{\mathbf a}) = 0\) for some values of \({\mathbf a}\). This is done in a direct way by means of birational transformations of \(\mathbb{C}^ 2\) and it is also explained by means of the Eisenbud-Neumann diagrams of the link at infinity.

MSC:
13F20 Polynomial rings and ideals; rings of integer-valued polynomials
14E05 Rational and birational maps
32A05 Power series, series of functions of several complex variables
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Cassou-Nogu?s, P.: Entrelacs toriques it?r?s et int?grales associ?es ? une courbe plane. S?min. Th?or. Nombres, Univ. Bordeaux2, 237-331 (1990) · Zbl 0746.14002
[2] Eisenbud, D., Neumann, W.D.: Three-dimensional link theory and invariants of plane curve singularities. (Ann. Math. Stud., vol. 101) Princeton:Princeton Univ. Press (1985) · Zbl 0628.57002
[3] Kaliman, S.: On the Jacobian conjecture. Proc. Amer. Math. Soc. (to appear) · Zbl 0782.13017
[4] Neumann, W.D.: Complex algebraic plane curves via their links at infinity. Invent. Math.98, 445-489 (1989) · Zbl 0734.57011 · doi:10.1007/BF01393832
[5] Oka, M.: On the boundary to the Jacobian problem. Kodai Math. J.6, 419-433 (1983) · Zbl 0526.13013 · doi:10.2996/kmj/1138036806
[6] Suzuki, M.: Sur les op?ration holomorphes du groupe additif complexe sur l’espace de deux variables complexes. Ann. Sci. ?c. Norm. Sup?r.10, 517-546 (1977) · Zbl 0403.32020
[7] Vistoli, A.: The number of reducible hypersurfaces in a pencil. Invent. Math.112, 247-262 (1993) · Zbl 0799.14024 · doi:10.1007/BF01232434
[8] Za?denberg, M.G.: Ramanujan surfaces and exotic algebraic structures on ? n . Dokl. Akad. Nauk. SSSR314, 1303-1307 (1990) English transl. in Sov. Math. Dokl.42, 636-640 (1991)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.